Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Getting frequent headache. Diagnosed with migraine. Prescribed BP medicine. Looking for proper treatment

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Question
Hi,
I am getting headache frequently( every two days).
Then I went to an MD(General). He checked my BP and recorded as 130/90.
He diagnosed as the headache is due to migraine.
He has given Stamlo 2.5 for BP and ZeroGrain(FLUNARIZINE 10 MG) for Migraine.
I used them for around 20 days.
I am not getting headache as long as I am using the tabs for Migraine.
I revisit the doctor yesterday as I am still getting headache if I stop using medicine.
But now he changed the prescription and asked to stop using tabs for Migraine and
use only for BP (120/70 this time).
Now I am using two tabs
1) MetoProlol Succinate Extended Release & Amlodipine Besilate
2) Alprax 0.25
My questions are
1) Why the doctor has given the tabs only for BP not for Migraine, though I am getting lot of headache?
2) I told him that I am having a very good sleep at night but still he as given me mild sleeping tabs(Alprax)
2) Should I consult a specialist or I am taking proper treatment?




Posted Thu, 29 Nov 2012 in Headache and Migraines
 
 
Answered by Dr. Akhilesh Dubey 2 hours later
Hi XXXXXXX,

Thanks for your query,
You have two problems, one is headache which is frequent and another is high blood pressure which is detected recently during visit to Physician.
Headache may be because of Migraine (Vascular Headache)?
You were using Flunarazine 10 mg for 20 days without headache.
You can use a paracetamol tab for headache on SOS basis.
Your blood pressure is 130/90 mm of hg is not very high,
I would like to know following
a) Does anybody in your family have high blood pressure?
b) Do you smoke or use Tobacco?
c) Do you take alcohol?
d) What is your occupation (Any stress)
Answer to your questions.
1)     Possibly Metolprolol is prescribed to you for both migraine & Blood Pressure.
2)     Anti anxiety (Alprax) is not given for sleep problem but for possible tension headache.
3)      If you do not get relief, we can always consult a Neuro- physician.
Hope this information helps you, if you have any further query I will be happy to answer that.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Getting frequent headache. Diagnosed with migraine. Prescribed BP medicine. Looking for proper treatment 23 minutes later
Thanks much Dr. Akhilesh.

Here are the answers to your questions
a) Does anybody in your family have high blood pressure?
No
b) Do you smoke or use Tobacco?
No
c) Do you take alcohol?
No
d) What is your occupation (Any stress)
I am working as a s/w engineer. We do have stress at work.


I am afraid that if I use tab for BP, I get used to it.


Regards,
XXXXXXX
 
 
Answered by Dr. Akhilesh Dubey 17 hours later
Hi XXXXXXX,
Thanks for your reply.

I am glad to know that you do not smoke and drink.
This is also good that nature of work is not stressful.
Please take up regular walking 3 to 4 km/day on regular basis. In diet salt should be restricted (<2.5 gm/day) and fresh fruits and XXXXXXX vegetables should be included.

You should take your medicines regularly as advised by your Physician. It is prudent to keep BP within normal range if necessary with drugs.

If your blood pressure readings are normal, dose of anti-hypertensive can be reduced, possibly stopped, but it depends upon level of your Blood pressure.

If your headache continues, a CT scan with Neuro-Physician opinion will be helpful.

Please keep me informed about the progress.
Regard
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor